Oklahoma, 2019High Wind in Oklahoma, April 6, 2019
April 6, 2019 · NWS OUN · 1 event in 1 county or zone
Strong winds behind a line of storms produced isolated damage on the 6th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds behind a line of storms produced isolated damage on the 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 6, 4:43 AM CST, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 6, 4:43 AM CST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
543 AM CDT Sat Apr 6 2019
.AVIATION...
First area of showers and thunderstorms is lifting over western
and northwestern OK. Some light dz/ra will be possible over WWR
with this. Additional development is then expected later this
morning through most of the the day initially from SPS, and then
spreading northward over most of the terminals. Some small hail
can't be ruled out later but not confident enough to mention any
of this for the time being. Expect vsby restrictions due to heavy
rainfall.
&&
.PREV DISCUSSION... /issued 351 AM CDT Sat Apr 6 2019/
DISCUSSION...
The initial complex of storms over western north TX and SW OK has
been on a weakening trend over the last hour. However, expect
additional development as it lifts northeastward through the early
morning hours near and north of the Red River. In addition,
increasing 850-925 mb southerly flow will continue to result in
moistening of this layer, enhancing elevated instability from SW,
central, and southern OK through 15Z or so. A few strong to severe
storms will be possible especially near 11-14Z over this area.
Deep layer shear will only slowly increase so this will be a
limiting factor. Storms associated with main mid level shortwave
trough have also developed over west TX this morning. The northern
extent of which extends to near LUB. As this feature lifts
northeastward, some additional development will be possible mid
day over central and north central OK. Limited instability should
keep these storms fairly docile.
A secondary southern stream trough is expected to traverse central
and south central TX early Sun, and then lift near the Arklatex
Sunday afternoon. A few strong to severe storms will be possible
along a stalled front Sun afternoon and evening, but confidence in
the location of this feature is low. For now, the most likely
location for storms to develop Sun will be along and east of I-35,
and near/south of I-40 over central and se OK. Deep layer shear
will certainly keep most of this activity, if it manages to
develop, fairly unorganized. Precip chances will come to an end
Mon as the surface low moves into the Miss. River valley and drags
north winds behind it.
A warming trend is expected Mon-Wed under an upper level ridge. By
late Tue night, a fairly deep upper trough will cross the central
Rockies and then move into the central plains during the day Wed.
The attendant surface low and pressure gradient will increase
southerly and southwesterly winds over our area. Highs may
approach 90 over portions of western north TX. This, combined with
very dry air moving off the high plains of TX, will result in
fire weather concerns during the afternoon hours mainly over the
western half of our FA. A cold front will then move through
overnight Wed into Thursday morning cooling things off quite a
bit. Morning lows by Friday could drop to near freezing across NW
OK.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 69 57 76 54 / 70 30 20 20
Hobart OK 71 54 76 51 / 60 20 10 10
Wichita Falls TX 74 58 79 56 / 80 20 10 20
Gage OK 70 50 76 46 / 50 20 0 0
Ponca City OK 69 56 75 52 / 60 40 20 10
Durant OK 71 60 77 57 / 80 20 20 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
99/03/03
Hazardous weather outlook, Apr 6, 3:58 AM CST, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
458 AM CDT Sat Apr 6 2019
OKZ004>048-050>052-TXZ083>090-071000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
458 AM CDT Sat Apr 6 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
There is a Slight Risk of severe thunderstorms today across parts
of southern Oklahoma and western north Texas, generally east and
south of I-44. The remainder of the area is within a Marginal Risk
of severe storms. Large hail and damaging winds will be the main
threats.
Scattered storms in progress this morning will continue into the
afternoon and early evening. The risk area will shift slowly from
west to east through the day.
.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations through early evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Thunderstorms...
A few severe thunderstorms will be possible Sunday afternoon in
the southeast quarter of Oklahoma. Marginally severe hail and wind
will be the main threats.
.Fire Weather...
Critical fire weather conditions are expected over far western
Oklahoma and western north Texas Wednesday afternoon and early
evening.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 6, 6:43 AM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
743 AM CDT SAT APR 6 2019
TXZ089-090-061315-
Clay TX-Archer TX-
743 AM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay and
southeastern Archer Counties Until 815 AM CDT....
AT 741 AM CDT, strong thunderstorms were along a line extending from
7 miles southeast of Megargel to 5 miles southeast of Olney to 5
miles north of Graham, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Archer City and Windthorst.
LAT...LON 3340 9892 3363 9869 3362 9834 3348 9823
3347 9842 3340 9842
TIME...MOT...LOC 1241Z 224DEG 32KT 3336 9886 3333 9868 3318 9859
WRSpecial weather statement, Apr 6, 7:27 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
827 AM CDT SAT APR 6 2019
TXZ089-090-061400-
Clay TX-Archer TX-
827 AM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR southern Clay and northeastern
Archer Counties Until 900 AM CDT....
AT 824 AM CDT, strong thunderstorms were along a line extending from
near Archer City to near Windthorst to 15 miles west of Newport,
moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Henrietta, Archer City, Scotland, Windthorst, Lake Arrowhead,
Bluegrove, Joy and Shannon.
LAT...LON 3354 9848 3352 9867 3384 9847 3384 9842
3386 9842 3377 9798 3347 9810 3347 9839
TIME...MOT...LOC 1324Z 217DEG 31KT 3357 9858 3360 9844 3346 9828
WRSpecial weather statement, Apr 6, 8:48 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
948 AM CDT SAT APR 6 2019
OKZ039-040-046-061515-
Stephens OK-Carter OK-Garvin OK-
948 AM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Stephens...
northwestern Carter and southwestern Garvin Counties Until 1015 AM
CDT....
AT 946 AM CDT, a strong thunderstorm was located near Velma, moving
northeast at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Velma, Foster, Tatums, Ratliff City and Pernell.
LAT...LON 3436 9755 3442 9775 3468 9758 3458 9737
TIME...MOT...LOC 1446Z 210DEG 26KT 3445 9761
WR
High Wind, Caddo
- When
- April 6, 10:30 AM CST
- Where
- Caddo forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Carport blown over. Damage occurred well behind an area of storms that moved through beforehand.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Louisiana, April 6 to 7, 20191 death · $29,000 · 1.5 in hail · 8 events
- Tornadoes and Hail in Texas, April 6 to 7, 2019$369,000 · EF1 · 31 events
- Flash Flooding and Hail in Mississippi, April 6 to 9, 2019$417,000 · 2 in hail · 43 events
- Flash Flooding and Hail in Texas, April 6 to 7, 2019$113,000 · 1.75 in hail · 31 events
- Flooding in Minnesota, April 6 to 30, 2019$315,000 · 7 events
- Hail and Lightning Strikes in Texas, April 6, 2019$80,000 · 4 in hail · 11 events
- Tornadoes and Flood in Texas, April 6 to 8, 2019$30,000 · EF0 · 15 events
- Tornadoes and Hail in Alabama, April 6 to 8, 2019EF1 · 10 events
- Flash Flooding and Hail in Louisiana, April 6, 20192 in hail · 8 events
- Flooding in Iowa, April 6 to 30, 20198 events
- Hail and Damaging Wind in Florida, April 6, 20191.75 in hail · 8 events
- Hail in Nebraska, April 6 to 7, 20191 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817847.